Fiona Wade

Secret Garden

IV steroids make me grumpy...

Today is day 3 of my first round of high dose IV steroids (gluccocorticoid; Methyl-prednisolone ) . My neurologist is giving me this in hopes that it will control inflammation in my brain now that I am 2 months without Tysabri!

So far, prior to the steroids, I was feeling bright, healthy and happy. Today being day 3 of they steroids, I feel fat-faced, bloated and grumpy.  Gluccocorticoids make you retain water, and my face shows it which makes me just want to hide out at home.

The health care providers at the day care centre I get the steroids infused at asked me if the steroids gave me a hard time sleeping or anything. For me, they just make me so puffy that I feel slower moving, but for once I did manage to stay awake last night until 10:30pm!

The above is a book written by my Granddad.
I wish I could have known him at this point in my life.

Post Steroid Update:

Unfortunately the steroids caused so much swelling/water retention around my abdomen, hips, thighs and knees, that I felt even worse off. I made the decision after this round of steroids, that I would not take the next 2 months of prescribed steroid rounds. Looking back now, I still believe this was the best decision.

Fiona Wade